819 Mt. Tabor Road New Albany, IN 47150
RATE US!

Top Three Medication Side Effects That Could Wreck Your Smile

We need medication, especially as we age. Our bodies begin to lack, and medication is able to bring us back to health. That’s the idea, anyway. Unfortunately, with the good comes some bad as well. Medications come with side effects, and for hundreds of common medications, those side effects occur in your mouth. Allergies, depression, pain, high blood pressure, cancer, diabetes and the common cold all come with a need for medication and all those side effects come along with it.

Dry Mouth
Probably one of the most common medication side effect. It seems innocent enough. What’s a little sticky tongue? In the long run, dry mouth is very serious. Without enough saliva, you are at a much higher risk of developing an oral infection, gum disease, and tooth decay.

Fungal Infection

Some medications must be inhaled through the mouth. This can lead to an infection of the mouth called oral candidiasis. Any oral infection is bad for the overall health of your mouth because it can hinder the rest of your body’s health.

Gingival Overgrowth

Some medications cause your gums to swell and enlarge. This is a heyday for the bacteria living in your mouth! If left alone, you could be facing a serious case of periodontitis (gum disease).

It is extremely important to discuss your prescriptions with your dentist! Bring a list with you to your next visit, and we will discuss any issues you might be having with your medications. Contact us today to schedule an appointment. We’d love to see you soon!